Volume 38, Number 2, March-April 2004
|Page(s)||261 - 289|
|Published online||15 March 2004|
Galerkin time-stepping methods for nonlinear parabolic equations
Computer Science Department, University of Ioannina, 451 10
Ioannina, Greece, firstname.lastname@example.org.
2 Department of Applied Mathematics, University of Crete, 71409 Heraklion-Crete, Greece, and Institute of Applied and Computational Mathematics, FORTH, 71110 Heraklion-Crete, Greece, email@example.com.
We consider discontinuous as well as continuous Galerkin methods for the time discretization of a class of nonlinear parabolic equations. We show existence and local uniqueness and derive optimal order optimal regularity a priori error estimates. We establish the results in an abstract Hilbert space setting and apply them to a quasilinear parabolic equation.
Mathematics Subject Classification: 65M15 / 65M50
Key words: Nonlinear parabolic equations / local Lipschitz condition / continuous and discontinuous Galerkin methods / a priori error analysis / monotone operators.
© EDP Sciences, SMAI, 2004
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.